Formality and Kontsevich–Duflo type theorems for Lie pairs

Research output: Contribution to journalArticle

Abstract

Kontsevich's formality theorem states that there exists an L quasi-isomorphism from the dgla Tpoly (M) of polyvector fields on a smooth manifold M to the dgla Dpoly (M) of polydifferential operators on M, which extends the classical Hochschild–Kostant–Rosenberg map. In this paper, we extend Kontsevich's formality theorem to Lie pairs, a framework which includes a range of diverse geometric contexts such as complex manifolds, foliations, and g-manifolds (that is, manifolds endowed with an action of a Lie algebra g). The spaces tot(Γ(ΛA)⊗RTpoly ) and tot(Γ(ΛA)⊗RDpoly ) associated with a Lie pair (L,A) each carry an L algebra structure canonical up to L isomorphism. These two spaces serve as replacements for the spaces of polyvector fields and polydifferential operators, respectively. Their corresponding cohomology groups HCE (A,Tpoly ) and HCE (A,Dpoly ) admit canonical Gerstenhaber algebra structures. We establish the following formality theorem for Lie pairs: there exists an L quasi-isomorphism from tot(Γ(ΛA)⊗RTpoly ) to tot(Γ(ΛA)⊗RDpoly ) whose first Taylor coefficient is equal to hkr∘(tdL/A ) [Formula presented]. Here the cocycle (tdL/A ) [Formula presented] acts on tot(Γ(ΛA)⊗RTpoly ) by contraction. Furthermore, we prove a Kontsevich–Duflo type theorem for Lie pairs: the Hochschild–Kostant–Rosenberg map twisted by the square root of the Todd class of the Lie pair (L,A) is an isomorphism of Gerstenhaber algebras from HCE (A,Tpoly ) to HCE (A,Dpoly ). As applications, we establish formality and Kontsevich–Duflo type theorems for complex manifolds, foliations, and g-manifolds. In the case of complex manifolds, we recover the Kontsevich–Duflo theorem of complex geometry.

Original languageEnglish (US)
Pages (from-to)406-482
Number of pages77
JournalAdvances in Mathematics
Volume352
DOIs
StatePublished - Aug 20 2019

Fingerprint

Formality
Isomorphism
Complex Manifolds
Gerstenhaber Algebra
Theorem
G-manifolds
Foliation
Cohomology Group
Smooth Manifold
Complex Geometry
Cocycle
Operator
Square root
Replacement
Contraction
Lie Algebra
Algebra
Coefficient
Range of data

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Cite this

@article{898abb1ba88d4af9a9ae74fb769e7306,
title = "Formality and Kontsevich–Duflo type theorems for Lie pairs",
abstract = "Kontsevich's formality theorem states that there exists an L∞ quasi-isomorphism from the dgla Tpoly •(M) of polyvector fields on a smooth manifold M to the dgla Dpoly •(M) of polydifferential operators on M, which extends the classical Hochschild–Kostant–Rosenberg map. In this paper, we extend Kontsevich's formality theorem to Lie pairs, a framework which includes a range of diverse geometric contexts such as complex manifolds, foliations, and g-manifolds (that is, manifolds endowed with an action of a Lie algebra g). The spaces tot(Γ(Λ•A∨)⊗RTpoly •) and tot(Γ(Λ•A∨)⊗RDpoly •) associated with a Lie pair (L,A) each carry an L∞ algebra structure canonical up to L∞ isomorphism. These two spaces serve as replacements for the spaces of polyvector fields and polydifferential operators, respectively. Their corresponding cohomology groups HCE •(A,Tpoly •) and HCE •(A,Dpoly •) admit canonical Gerstenhaber algebra structures. We establish the following formality theorem for Lie pairs: there exists an L∞ quasi-isomorphism from tot(Γ(Λ•A∨)⊗RTpoly •) to tot(Γ(Λ•A∨)⊗RDpoly •) whose first Taylor coefficient is equal to hkr∘(tdL/A ∇) [Formula presented]. Here the cocycle (tdL/A ∇) [Formula presented] acts on tot(Γ(Λ•A∨)⊗RTpoly •) by contraction. Furthermore, we prove a Kontsevich–Duflo type theorem for Lie pairs: the Hochschild–Kostant–Rosenberg map twisted by the square root of the Todd class of the Lie pair (L,A) is an isomorphism of Gerstenhaber algebras from HCE •(A,Tpoly •) to HCE •(A,Dpoly •). As applications, we establish formality and Kontsevich–Duflo type theorems for complex manifolds, foliations, and g-manifolds. In the case of complex manifolds, we recover the Kontsevich–Duflo theorem of complex geometry.",
author = "Liao, {Hsuan Yi} and Stienon, {Mathieu Philippe} and Ping Xu",
year = "2019",
month = "8",
day = "20",
doi = "10.1016/j.aim.2019.04.047",
language = "English (US)",
volume = "352",
pages = "406--482",
journal = "Advances in Mathematics",
issn = "0001-8708",
publisher = "Academic Press Inc.",

}

Formality and Kontsevich–Duflo type theorems for Lie pairs. / Liao, Hsuan Yi; Stienon, Mathieu Philippe; Xu, Ping.

In: Advances in Mathematics, Vol. 352, 20.08.2019, p. 406-482.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Formality and Kontsevich–Duflo type theorems for Lie pairs

AU - Liao, Hsuan Yi

AU - Stienon, Mathieu Philippe

AU - Xu, Ping

PY - 2019/8/20

Y1 - 2019/8/20

N2 - Kontsevich's formality theorem states that there exists an L∞ quasi-isomorphism from the dgla Tpoly •(M) of polyvector fields on a smooth manifold M to the dgla Dpoly •(M) of polydifferential operators on M, which extends the classical Hochschild–Kostant–Rosenberg map. In this paper, we extend Kontsevich's formality theorem to Lie pairs, a framework which includes a range of diverse geometric contexts such as complex manifolds, foliations, and g-manifolds (that is, manifolds endowed with an action of a Lie algebra g). The spaces tot(Γ(Λ•A∨)⊗RTpoly •) and tot(Γ(Λ•A∨)⊗RDpoly •) associated with a Lie pair (L,A) each carry an L∞ algebra structure canonical up to L∞ isomorphism. These two spaces serve as replacements for the spaces of polyvector fields and polydifferential operators, respectively. Their corresponding cohomology groups HCE •(A,Tpoly •) and HCE •(A,Dpoly •) admit canonical Gerstenhaber algebra structures. We establish the following formality theorem for Lie pairs: there exists an L∞ quasi-isomorphism from tot(Γ(Λ•A∨)⊗RTpoly •) to tot(Γ(Λ•A∨)⊗RDpoly •) whose first Taylor coefficient is equal to hkr∘(tdL/A ∇) [Formula presented]. Here the cocycle (tdL/A ∇) [Formula presented] acts on tot(Γ(Λ•A∨)⊗RTpoly •) by contraction. Furthermore, we prove a Kontsevich–Duflo type theorem for Lie pairs: the Hochschild–Kostant–Rosenberg map twisted by the square root of the Todd class of the Lie pair (L,A) is an isomorphism of Gerstenhaber algebras from HCE •(A,Tpoly •) to HCE •(A,Dpoly •). As applications, we establish formality and Kontsevich–Duflo type theorems for complex manifolds, foliations, and g-manifolds. In the case of complex manifolds, we recover the Kontsevich–Duflo theorem of complex geometry.

AB - Kontsevich's formality theorem states that there exists an L∞ quasi-isomorphism from the dgla Tpoly •(M) of polyvector fields on a smooth manifold M to the dgla Dpoly •(M) of polydifferential operators on M, which extends the classical Hochschild–Kostant–Rosenberg map. In this paper, we extend Kontsevich's formality theorem to Lie pairs, a framework which includes a range of diverse geometric contexts such as complex manifolds, foliations, and g-manifolds (that is, manifolds endowed with an action of a Lie algebra g). The spaces tot(Γ(Λ•A∨)⊗RTpoly •) and tot(Γ(Λ•A∨)⊗RDpoly •) associated with a Lie pair (L,A) each carry an L∞ algebra structure canonical up to L∞ isomorphism. These two spaces serve as replacements for the spaces of polyvector fields and polydifferential operators, respectively. Their corresponding cohomology groups HCE •(A,Tpoly •) and HCE •(A,Dpoly •) admit canonical Gerstenhaber algebra structures. We establish the following formality theorem for Lie pairs: there exists an L∞ quasi-isomorphism from tot(Γ(Λ•A∨)⊗RTpoly •) to tot(Γ(Λ•A∨)⊗RDpoly •) whose first Taylor coefficient is equal to hkr∘(tdL/A ∇) [Formula presented]. Here the cocycle (tdL/A ∇) [Formula presented] acts on tot(Γ(Λ•A∨)⊗RTpoly •) by contraction. Furthermore, we prove a Kontsevich–Duflo type theorem for Lie pairs: the Hochschild–Kostant–Rosenberg map twisted by the square root of the Todd class of the Lie pair (L,A) is an isomorphism of Gerstenhaber algebras from HCE •(A,Tpoly •) to HCE •(A,Dpoly •). As applications, we establish formality and Kontsevich–Duflo type theorems for complex manifolds, foliations, and g-manifolds. In the case of complex manifolds, we recover the Kontsevich–Duflo theorem of complex geometry.

UR - http://www.scopus.com/inward/record.url?scp=85067295665&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85067295665&partnerID=8YFLogxK

U2 - 10.1016/j.aim.2019.04.047

DO - 10.1016/j.aim.2019.04.047

M3 - Article

AN - SCOPUS:85067295665

VL - 352

SP - 406

EP - 482

JO - Advances in Mathematics

JF - Advances in Mathematics

SN - 0001-8708

ER -